Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 17, NWS Fort Worth, TX

May 30, 2004Bell County, Coryell County, McLennan County, Texas

NWS Fort Worth, TX issued this tornado warning at May 30, 2004, 7:49 PM CDT for Bell County, Coryell County, McLennan County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2004, 7:49 PM CDT (00:49 UTC)
Expired
May 30, 2004, 8:30 PM CDT
In force
41 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Bell County, TX, Coryell County, TX, McLennan County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 6:10 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3041 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WFUS54 KFWD 310049
TORFTW
TXC027-099-309-310130-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT SUN MAY 30 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BELL COUNTY IN NORTH CENTRAL TEXAS
  EASTERN CORYELL COUNTY IN NORTH CENTRAL TEXAS
  SOUTHERN MCLENNAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 830 PM CDT

* AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  DEVELOPING TORNADO 10 MILES WEST OF MOODY...MOVING EAST AT 25 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  MOODY AROUND 805 PM CDT

* OTHER LOCATIONS IN THE WARNING INCLUDE HEWITT...LORENA AND ROBINSON

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.

LAT...LON 3141 9757 3123 9770 3114 9742 3146 9708

$$

07/BB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 30, 3:45 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, May 30, 3:45 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SUN MAY 30 2004

.DISCUSSION...
AS OF 20Z...THE COLD FRONT EXTENDED EAST OF A SHERMAN...TO MINERAL
WELLS...TO COLEMAN LINE. THE 18Z FWD RAOB INDICATED THAT A STUBBORN
CAP REMAINED IN PLACE. THUNDERSTORMS HAVE BEEN FIRING THIS AFTERNOON
TO THE NORTH AND NORTHEAST THE METROPLEX ALONG AND AHEAD OF THE
FRONT. GIVEN THE HIGH CAPES...THESE STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE. THE THUNDERSTORM THREAT WILL CONTINUE INTO THE EAST
AHEAD OF  THE FRONT...WITH THE BEST CHANCES ACROSS THE NORTHEASTERN
ZONES. THE FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST TONIGHT...
AND SHOULD BECOME STATIONARY OVER OR JUST TO THE SOUTH OF THE
SOUTHERN ZONES MONDAY.  THIS FRONT WILL DRIFT BACK TO THE
NORTH ON TUESDAY. TEMPERATURE WISE...THIS FRONT WILL MAKE LITTLE
DIFFERENCE FOR THE HIGHS...WITH TEMPERATURES IN THE LOWER TO MID 90S
ACROSS MUCH OF THE FORECAST AREA MONDAY AND TUESDAY.  HAVE KEPT
LOW POPS IN THE EXTENDED PER THE PREVIOUS FORECAST.  #58

&&

.PRELIMINARY TEMPS/POPS...
DALLAS-FT. WORTH, TX   66  92  64  95 /  10  10  10  10
WACO, TX               68  94  66  96 /  20  10  10  10
PARIS, TX              65  88  64  91 /  40  10  10  20
DENTON, TX             65  91  64  95 /  10  10  10  10
MCKINNEY, TX           66  91  64  94 /  10  10  10  20
DALLAS, TX             66  92  65  95 /  20  10  10  20
TERRELL, TX            67  92  66  93 /  20  20  10  20
CORSICANA, TX          69  92  68  94 /  20  20  10  20
TEMPLE, TX             68  95  67  96 /  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH UNTIL 700 PM CDT SUNDAY FOR ZONES TXC085...
TXC113...TXC119...TXC147...TXC223...TXC231...TXC257...TXC277...
TXC379...TXC397...TXC467.

&&
Hazardous weather outlook, May 30, 5:10 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CDT SUN MAY 30 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
510 PM CDT SUN MAY 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
EAST OF A BONHAM TO WAXAHACHIE LINE. THERE IS ALSO A SLIGHT RISK OF
SEVERE THUNDERSTORMS...SOUTHEAST OF A WAXAHACHIE...TO LAMPASAS
LINE.

LATE THIS AFTERNOON...A COLD FRONT EXTENDED ALONG A BONHAM...TO
DALLAS...TO GOLDTHWAITE LINE. THUNDERSTORMS HAVE FORMED ALONG
AND AHEAD OF THIS FRONT AND NORTH OF INTERSTATE 20.

A CAP OF WARM AIR ALOFT HAS BEEN SLOWLY ERODING...ESPECIALLY NORTH OF
INTERSTATE 20. FARTHER TO THE SOUTH...THE CAP HAS BEEN STRONGER...BUT
A FEW STORMS MAY MANAGE TO BREAK THROUGH IT. LARGE HAIL...DAMAGING
WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
THREATS. HOWEVER...AN ISOLATED TORNADO MAY DEVELOP BEFORE SUNSET.
THERE IS ALSO A THREAT OF HEAVY RAIN AND FLASH FLOODING DUE TO
ABUNDANT LOW AND MID LEVEL MOISTURE IN THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF A PARIS TO CORSICANA TO
CAMERON LINE ON MEMORIAL DAY. ALTHOUGH SEVERE WEATHER IS NOT
EXPECTED...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL AND WINDS TO 50 MPH.

FOR THE REST OF THE WEEK...LATE AFTERNOON AND EVENING THUNDERSTORMS
WILL BE POSSIBLE EACH DAY...AND GENERALLY EAST OF INTERSTATE 35 ON
TUESDAY...AND NORTH OF INTERSTATE 20 BOTH WEDNESDAY AND THURSDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT NORTH TEXAS ON FRIDAY
AFTERNOON AND EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY EVENING...
EAST OF A BONHAM...TO WAXAHACHIE LINE. LIMITED ACTIVATION MAY
BE NEEDED THIS EVENING SOUTHEAST OF A WAXAHACHIE....TO
LAMPASAS LINE IF STORMS THERE DEVELOP FARTHER SOUTH.

58

In the hours before

Local storm report, May 30, 7:23 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0600 PM     HAIL            PARIS                    33.67N  95.55W
05/30/2004  1.00 INCH       LAMAR               TX   EMERGENCY MNGR

            QUARTER HAIL IN SOUTHEAST PARIS
Local storm report, May 30, 7:26 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST    PARIS                    33.67N  95.55W
05/30/2004  60 MPH          LAMAR               TX   EMERGENCY MNGR

            LARGE TREE BLOWN DOWN AND APARTMENT ROOF DAMAGED
Special weather statement, May 30, 7:30 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 PM CDT SUN MAY 30 2004

TXZ146-310130-
NAVARRO-
730 PM CDT SUN MAY 30 2004

...SIGNIFICANT WEATHER UPDATE...

AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF BLOOMING GROVE...OR 18 MILES
WEST OF CORSICANA...MOVING EAST AT 30 MPH.

BLOOMING GROVE...CORSICANA AND KERENS ARE IN THE PATH OF THIS STORM.

ONE HALF INCH HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM
THIS STORM.
Special weather statement, May 30, 7:31 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CDT SUN MAY 30 2004

TXZ158>161-310130-
BELL-FALLS-LIMESTONE-MCLENNAN-
731 PM CDT SUN MAY 30 2004

...SIGNIFICANT WEATHER UPDATE...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM 12 MILES SOUTHEAST OF GATESVILLE MOVING EAST AT
35 MPH. THIS STORM WILL MOVE INTO SOUTHERN MCLENNAN AND NORTHERN
BELL COUNTIES AFTER 745 PM CDT. SEVERE WEATHER WARNINGS MAY BE
NEEDED FOR PORTIONS OF THESE COUNTIES IF THE STORM MAINTAINS ITS
INTENSITY.

PEOPLE IN MOODY...TROY AND BOATERS ON LAKE BELTON ARE NEAR THE PATH
OF THIS STORM. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH
THIS STORM.

07/BB
Local storm report, May 30, 7:37 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
737 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0734 PM     HAIL            QUINLAN                  32.91N  96.13W
05/30/2004  1.75 INCH       HUNT                TX   TRAINED SPOTTER
Local storm report, May 30, 7:44 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
744 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0743 PM     HAIL            5 E QUINLAN              32.91N  96.05W
05/30/2004  1.75 INCH       HUNT                TX   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZED

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:09 PM CDTSevere Thunderstorm WarningFWDHunt66 min
May 30, 7:13 PM CDTSevere Thunderstorm WarningFWDCoryell62 min
May 30, 7:42 PM CDTSevere Thunderstorm WarningFWDBell, Falls, McLennan63 min
May 30, 7:45 PM CDTSevere Thunderstorm WarningFWDRains60 min
May 30, 7:54 PM CDTSevere Thunderstorm WarningFWDHill, Navarro66 min
May 30, 8:04 PM CDTSevere Thunderstorm WarningFWDKaufman, Van Zandt56 min
May 30, 8:28 PM CDTSevere Thunderstorm WarningFWDLimestone62 min
May 30, 9:02 PM CDTSevere Thunderstorm WarningFWDVan Zandt58 min
May 30, 9:05 PM CDTSevere Thunderstorm WarningFWDFreestone55 min
May 30, 9:59 PM CDTSevere Thunderstorm WarningFWDAnderson61 min
May 31, 4:15 PM CDTSevere Thunderstorm WarningFWDNavarro45 min
May 31, 4:38 PM CDTSevere Thunderstorm WarningFWDAnderson52 min
May 31, 4:52 PM CDTSevere Thunderstorm WarningFWDHenderson53 min
May 31, 5:25 PM CDTSevere Thunderstorm WarningFWDAnderson65 min
May 31, 5:39 PM CDTSevere Thunderstorm WarningFWDJohnson66 min
May 31, 5:55 PM CDTSevere Thunderstorm WarningFWDHill50 min
May 31, 6:19 PM CDTSevere Thunderstorm WarningFWDErath56 min
May 31, 6:34 PM CDTSevere Thunderstorm WarningFWDBosque26 min
May 31, 6:41 PM CDTTornado WarningFWDHill64 min
May 31, 6:46 PM CDTSevere Thunderstorm WarningFWDCoryell, McLennan59 min
May 31, 6:48 PM CDTSevere Thunderstorm WarningFWDFreestone57 min
May 31, 6:54 PM CDTSevere Thunderstorm WarningFWDNavarro66 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.